Posted by: Thyroid and adrenals | 2009-07-03

having a sore throat

Hi Doc,

Nov 2007 : Took USN Phedra cut diet pills.

2 weeks later : felt a lump/sore throat and immediately discontinued Phedra cut.

Blood test revealed TSH of 23 (range 0.5-5) and T4 of 12-13.

I have since not been on Eltroxin for 18 months. I do not want to start Eltroxin as the last time I went on it (Dec 2007), I experienced palpitations, sweating, muscle loss of 2kg, insomnia (woke up at 1am and 4am in the morning with rapid heartbeat).

A blood test this week showed a TSH of 59 and T4 of 13.

I am experiencing no side effects, except a little lethargy during the day which disappears at 6pm.

Could the Phedra cut fat burner have worn out my adrenal glands causing the hypothyroidism (hopefully reversible)?

I am 21 years old, and have no family history of thyroid disease. Nor did I have any thyroid or health problems prior to taking the fat burner.

What should I do?

Can you recommend any good Endocrinologists in Gauteng (East rand)?


Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Who knows what these supplements can do, as they are not tested. I suggest that you contact your nearest hospital and ask them for the details of a good endocrinologist in your area, in order for you to consult him/her. Unfortunately, I am situated in Cape Town and am not familiar with specialists in the Gauteng region.


Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.